MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10178573
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.
 
Event or Problem Description
The customer reported an antibiotic was hung as a secondary infusion in the ccu.The secondary bag would alternate drips with the primary bag, and the patient was not getting the antibiotics at the correct rate, despite using a pump module.A new pump module was obtained along with new tubing, and the same thing occurred.The connection between the primary and non-bd secondary tubing was checked by two nurses, and even disconnected and reconnected for troubleshooting.The primary and the secondary infusion had an appropriate head height difference, and this was also adjusted a few times to ensure the concurrent flow was not related to head height.As a result of the concurrent flow, the infusion took longer than ordered.The secondary infusion is thought to have been levaquin, and the primary infusion was 0.9% normal saline.There was no patient harm.
 
Additional Manufacturer Narrative
The customer¿s report of concurrent flow was not confirmed.The set was visually inspected as received for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.No anomalies were observed with the received set.Functional gravity and infusion testing was successful with no instances of concurrent flow occurring.Both primary and secondary infusions completed successfully with no unintended drips or concurrent flow instances occurring.Rate accuracy testing performed with the returned administration set was found to be performing within specification.The root cause of the customer¿s report could not be identified.
 
Event or Problem Description

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8388317
Report Number9616066-2019-00575
Device Sequence Number297689
Product Code FPA
UDI-Device Identifier07613203021111
UDI-Public7613203021111
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K882302
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10178573
Device Catalogue Number10178573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100; 8100,8015, BAXTER SECONDARY SET, TD UNK